Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 199, NWS Boston/Norton, MA

August 6, 2008Franklin County, Hampden County, Hampshire County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 6, 2008, 3:25 PM EDT for Franklin County, Hampden County, Hampshire County, Massachusetts. It was in force for 50 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2008, 3:25 PM EDT (19:25 UTC)
Expired
Aug 6, 2008, 4:15 PM EDT
In force
50 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA

The radar

The Albany radar (KENX), 107 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 3:55 PM EDTTSTM WND DMGEasthampton, MA5 DIFFERENT LOCATIONS WITH TREES DOWN.
Aug 6, 3:55 PM EDTTSTM WND DMGWesthampton, MATREES DOWN ON WIRES ON CHESTERFIELD ROAD
Aug 6, 4:07 PM EDTTSTM WND DMGEasthampton, MATREES DOWN ON WARD AVE.
Aug 6, 4:08 PM EDTTSTM WND DMGEasthampton, MATREE DOWN ON HOUSE ON WARD AVE.
Aug 6, 4:20 PM EDTTSTM WND DMGEasthampton, MATREES DOWN ON RTE 66.
Aug 6, 4:20 PM EDTTSTM WND DMGHolyoke, MATREES DOWN BLOCKING TEMPLE AND HOLYOKE ROAD
Aug 6, 4:21 PM EDTTSTM WND DMGHolyoke, MATREES DOWN ON SOUTH STREET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
270 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
500 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 061925
SVRBOX
MAC011-013-015-062015-
/O.NEW.KBOX.SV.W.0199.080806T1925Z-080806T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
325 PM EDT WED AUG 6 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
  CENTRAL HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
  WESTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF NORTHAMPTON...

* UNTIL 415 PM EDT

* AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR GOSHEN...OR 12 MILES NORTHWEST OF
  NORTHAMPTON...AND MOVING SOUTHEAST AT 18 MPH.

* THE SEVERE THUNDERSTORM SHOULD BE NEAR...
  GOSHEN AND CHESTERFIELD BY 330 PM EDT...
  WILLIAMSBURG BY 350 PM EDT...
  WESTHAMPTON BY 400 PM EDT...
  NORTHAMPTON AND HATFIELD BY 405 PM EDT...
  HADLEY BY 410 PM EDT...
  EASTHAMPTON BY 415 PM EDT...

LAT...LON 4248 7300 4258 7281 4226 7244 4212 7272
TIME...MOT...LOC 1925Z 316DEG 16KT 4246 7283

$$

BELK
1 follow-up statement
000 
WWUS51 KBOX 061959
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
359 PM EDT WED AUG 6 2008

MAC011-062009-
/O.CAN.KBOX.SV.W.0199.000000T0000Z-080806T2015Z/
FRANKLIN MA-
359 PM EDT WED AUG 6 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FRANKLIN COUNTY
IS CANCELLED...

THE STORM HAS MOVED SOUTH OF FRANKLIN COUNTY.

LAT...LON 4239 7260 4223 7250 4214 7267 4214 7268
      4212 7271 4212 7272 4213 7273 4228 7283
TIME...MOT...LOC 1959Z 332DEG 31KT 4224 7267

$$

MAC013-015-062015-
/O.CON.KBOX.SV.W.0199.000000T0000Z-080806T2015Z/
HAMPSHIRE MA-HAMPDEN MA-
359 PM EDT WED AUG 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRAL HAMPDEN AND SOUTH CENTRAL HAMPSHIRE COUNTIES...

AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR EASTHAMPTON...OR NEAR NORTHAMPTON...
MOVING SOUTHEAST AT 36 MPH.

THE SEVERE THUNDERSTORM SHOULD BE NEAR...
  HOLYOKE BY 405 PM EDT...

LAT...LON 4239 7260 4223 7250 4214 7267 4214 7268
      4212 7271 4212 7272 4213 7273 4228 7283
TIME...MOT...LOC 1959Z 332DEG 31KT 4224 7267

$$

BELK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 10:48 AM EDT, 4 hours 37 minutes earlier.

Area forecast discussion, Aug 6, 10:48 AM EDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1048 AM EDT WED AUG 6 2008

.SYNOPSIS...
A WARM FRONT WILL BRING A BAND OF HEAVY RAIN SHOWERS TO THE REGION
TODAY. AN UPPER LEVEL TROUGH WILL DEVELOP OVER NEW ENGLAND FROM
THURSDAY THROUGH THE WEEKEND. THIS WILL BRING SLIGHTLY BELOW NORMAL
TEMPERATURES ALONG WITH MAINLY SCATTERED AFTERNOON/EVENING SHOWERS
AND A FEW THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WE DROPPED FLOOD WATCH AS WIDESPREAD HEAVIER SHOWERS ARE PULLING
EAST. HEAVIEST RAIN NOW IN 2 AREAS...ONE MOVING ACROSS SOUTHERN AND
CENTRAL NH AND SECOND AREA SOUTH OF THE COAST. IN BETWEEN...RADAR
INDICATING MAINLY SCT SHOWERS ACROSS CENTRAL AND EASTERN NEW ENG.

THROUGH EARLY AFTERNOON...MAIN FOCUS FOR SHOWERS WILL BE ACROSS
EASTERN NEW ENGLAND. HOWEVER...WE WILL HAVE TO WATCH FOR POTENTIAL
CONVECTION DEVELOPING THIS AFTERNOON ACROSS SW ZONES. SOME SUNSHINE
STARTING TO BREAK OUT OVER SW CT AND CROSS SECTIONS SUGGEST BEST
CHANCE FOR SUNSHINE WILL BE OVER OUR SW ZONES.

NAM/GFS INDICATE CAPES UP TO 1000 J/KG ACROSS W ZONES SO WE CONTINUED
CHC TSTMS IN THIS REGION...BUT DROPPED THUNDER EASTERN NEW ENGLAND
WHERE IT SHOULD REMAIN MORE STABLE. THERE IS PRETTY GOOD SHEAR IN THE
0-6KM LAYER SO IF WE CAN GENERATE ENOUGH INSTABILITY...A FEW STORMS
COULD APPROACH SEVERE THRESHOLDS. THIS WILL BE DEPENDENT ON SUNSHINE.
IF NO SUNSHINE OR LIMITED SUN...THEN NO SVR.

NO CHANGES TO TEMPS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
TONIGHT...CIG SETTLES TO NEAR THE SFC AS ANY WIND DIMINISHES AND IT
CLEARS ALOFT. LOOKS LIKE DENSE FOG TO ME UNLESS SOMEHOW WE END UP
WITH WDSPRD CIGS NR 1000 FT. ANY LINGERING LEFTOVER PCPN AFTER 00Z IS
SEEN AS MINOR....MAYBE DRIZZLE? 00Z/6 GFS MAVMOSGUIDE TEMPS.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
DEEP LAYER UPPER TROUGH WILL BE THE MAIN WEATHER FEATURE THURSDAY
THROUGH THE WEEKEND. MODEL GUIDANCE HAS CHANGED LITTLE FROM PREVIOUS
RUNS. THEREFORE...NO SIGNIFICANT CHANGES HAVE BEEN MADE TO THE
PREVIOUS FORECAST.

STILL LOOKING AT DIURNAL BOUTS OF SHOWERS AND POSSIBLE THUNDERSTORMS
THURSDAY THROUGH SATURDAY...THEN A GRADUAL DRYING LOOKS TO TAKE PLACE
AS TROUGH WEAKENS AND SLIDES TO THE EAST. ANOTHER COLD FRONT LOOKS TO
APPROACH TUE OR WED WHICH WILL BRING ANOTHER CHANCE OF SHOWERS AND
THUNDERSTORMS.

A FEW STORMS COULD PRODUCE HAIL OR STRONG WINDS DURING THE AFTERNOON
HOURS THU THROUGH SAT...ESPECIALLY IF WE GET POCKETS OF SURFACE
HEATING INTO THE 80 TO 85 RANGE WITH DEWS IN THE LOWER 60S. THIS
SHOULD AID IN PRODUCING AN UNSTABLE ENVIRONMENT WITH TEMPS
APPROACHING -15C AT H5. WE/RE CONFIDENT ENOUGH TO GO WITH LIKELY POPS
FOR NORTHERN ZONES THURS...AND HIGH CHANCE/LOW LIKELY FOR FRIDAY.

TEMPS THROUGH THE PERIOD LOOK TO AVERAGE NORMAL TO SLIGHTLY BELOW.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
TODAY...MVFR/IFR CIGS WEST SPREAD TO THE COAST LATER THIS MORNING OR
MIDDAY WITH THE RAIN TOP DOWN SATURATING. CONDS MAY IMPROVE MID AFTN
BUT MODEL MOS GUIDANCE SEEMS FAR TOO OPTIMISTIC TO ME ON CIGS/VSBY
LATE THIS AFTN. ISOLATED THUNDER ESPECIALLY THIS MORNING CT RVR
VALLEY.

TONIGHT...VARIABLE IN NATURE BUT BASICALLY IFR SHOULD BE WDPSRD. THAT
INCLUDES LIFR POTENTIAL IN DENSE FOG AS IT CLEARS ALOFT AND ANY DAYTIME
WIND DIMINISHES THIS EVENING.

OUTLOOK...THURSDAY THROUGH SUNDAY...

THURSDAY THROUGH SUNDAY...VFR CONDITIONS EXPECTED THE MAJORITY OF
THE TIME. HOWEVER...AREAS OF MVFR ARE EXPECTED IN SHOWERS AND TSTMS
DURING THE AFTERNOON AND EARLY EVENING HOURS. WILL ALSO HAVE TO WATCH
FOR PATCHY FOG LATE AT THE NIGHT INTO THE EARLY MORNING
HOURS...ESPECIALLY IF WE CAN MUSTER UP SOME CLEARING DURING THESE
TIMES.

&&

.MARINE...
LOW PROB OF SCA CONDS LATE THIS AFTN SE EDGE OF OUR COASTAL WATERS
DUE TO SE INFLOW. ATTM NO HEADLINE. LATE TONIGHT WINDS AND SEAS DIMINISH.

OUTLOOK...THURSDAY THROUGH SUNDAY...

RATHER TRANQUIL CONDITIONS ARE EXPECTED THROUGH THE PERIOD AS
PRESSURE GRADIENT REMAINS FAIRLY WEAK. HOWEVER...MARINERS WILL HAVE
TO BE ON THE LOOKOUT FOR AFTERNOON SHOWERS AND THUNDERSTORMS WHICH
COULD BRING LOCALLY HIGHER WINDS AND SEAS ALONG WITH AN ATTENDANT
LIGHTNING THREAT.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG/EKSTER
NEAR TERM...KJC
SHORT TERM...DRAG
LONG TERM...EKSTER
AVIATION...DRAG/EKSTER
MARINE...DRAG/EKSTER
Hazardous weather outlook, Aug 6, 3:56 AM EDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
356 AM EDT WED AUG 6 2008

CTZ002>004-MAZ002-003-005>007-013>024-026-NHZ011-012-015-RIZ001>008-
070800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
356 AM EDT WED AUG 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING...MAINLY WEST OF
MONADNOCKS AND WORCESTER HILLS. POCKETS OF POOR DRAINAGE STREET
FLOODING ARE LIKELY FOR A 2 TO 3 HOUR PERIOD AS BANDS OF HEAVY
SHOWERS MOVE THROUGH THE REGION STARTING FIRST IN THE CONNECTICUT
RIVER VALLEY NEAR DAYBREAK AND REACHING COASTAL MASSACHUSETTS DURING
MIDDAY. THERE IS A LOW PROBABILITY OF A THUNDERSTORM THIS EVENING
OVER NORTHWEST MASSACHUSETTS. AREAS OF DENSE FOG ARE POSSIBLE
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE
AFTERNOON AND EVENING HOURS ON THURSDAY AND FRIDAY. ITS POSSIBLE
THAT A FEW OF THE STORMS BECOME SEVERE IF WE RECEIVE ENOUGH
HEATING...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR HEAVY RAIN OR LIGHTNING
RELATED EVENTS.

ANZ230>237-250-254-255-070800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
356 AM EDT WED AUG 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A LOW PROBABILITY OF A THUNDERSTORM BETWEEN 11AM AND 4 PM.
AREAS OF DENSE FOG MAY HAMPER MARINE TRAVEL TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE DURING THE
AFTERNOON AND EVENING HOURS ON THURSDAY AND FRIDAY. LIGHTNING WILL
BE THE MAIN RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MAZ004-008>012-070800-
NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
356 AM EDT WED AUG 6 2008

...FLOOD WATCH IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS AND
WESTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

ALSO A THUNDERSTORM IS POSSIBLE LATER THIS MORNING. AREAS OF DENSE
FOG ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE
AFTERNOON AND EVENING HOURS ON THURSDAY AND FRIDAY. ITS POSSIBLE THAT
A FEW OF THE STORMS BECOME SEVERE IF WE RECEIVE ENOUGH HEATING...BUT
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR POSSIBLE RENEWED FLOODING
OR LIGHTNING STRIKES.

In the hours before

Special weather statement, Aug 6, 11:14 AM EDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1114 AM EDT WED AUG 6 2008

NHZ011-015-061615-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
1114 AM EDT WED AUG 6 2008

AT 1112 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS
TO 40 MPH ALONG A LINE EXTENDING FROM 18 MILES NORTH OF ALSTEAD TO 32
MILES WEST OF WALPOLE...OR ALONG A LINE EXTENDING FROM 5 MILES EAST
OF CLAREMONT TO 2 MILES NORTHEAST OF MANCHESTER...MOVING EAST AT 26
MPH.

THESE THUNDERSTORMS SHOULD BE NEAR...ALSTEAD BY NOON EDT...WALPOLE
BY 1210 PM EDT...AND MARLOW AND SURRY BY 1220 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

BELK
Special weather statement, Aug 6, 11:52 AM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1152 AM EDT WED AUG 6 2008

NHZ011-015-061645-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
1152 AM EDT WED AUG 6 2008

AT 1149 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS
TO 40 MPH ALONG A LINE EXTENDING FROM 12 MILES NORTH OF MARLOW TO 9
MILES WEST OF WALPOLE...OR ALONG A LINE EXTENDING FROM 9 MILES
SOUTHEAST OF CLAREMONT TO 10 MILES SOUTHWEST OF BELLOWS FALLS...
MOVING SOUTHEAST AT 22 MPH.

THESE THUNDERSTORMS SHOULD BE NEAR...WALPOLE BY NOON EDT...
WESTMORELAND AND SURRY BY 1210 PM EDT...MARLOW AND GILSUM BY 1220 PM
EDT...SULLIVAN...STODDARD AND KEENE BY 1230 PM EDT...AND
HILLSBOROUGH AND SWANZEY BY 1240 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

BELK
Special weather statement, Aug 6, 1:09 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
109 PM EDT WED AUG 6 2008

MAZ003>007-026-NHZ011-012-015-061815-
CENTRAL MIDDLESEX COUNTY MA-CHESHIRE NH-EASTERN ESSEX MA-EASTERN
FRANKLIN MA-EASTERN HILLSBOROUGH NH-NORTHERN WORCESTER MA-NORTHWEST
MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX
MA-
109 PM EDT WED AUG 6 2008

AT 104 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
40 MPH ALONG A LINE EXTENDING FROM GOFFSTOWN TO 3 MILES NORTH OF
SHARON TO 2 MILES EAST OF RICHMOND...OR ALONG A LINE EXTENDING FROM 9
MILES WEST OF MANCHESTER TO 8 MILES NORTHEAST OF JAFFREY TO 12 MILES
SOUTHWEST OF JAFFREY...MOVING SOUTHEAST AT 29 MPH.

THESE THUNDERSTORMS SHOULD BE NEAR...MANCHESTER...WILTON...TEMPLE
AND RINDGE BY 120 PM EDT...NEW IPSWICH...MERRIMACK...MASON AND
GREENVILLE BY 130 PM EDT...AND LITCHFIELD AND HOLLIS BY 140 PM EDT.

BELK
Special weather statement, Aug 6, 2:57 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
257 PM EDT WED AUG 6 2008

MAZ008>011-062000-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-WESTERN
HAMPSHIRE MA-
257 PM EDT WED AUG 6 2008

AT 251 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER WESTHAMPTON...OR ABOUT 7 MILES WEST OF
NORTHAMPTON...MOVING SOUTHEAST AT 9 MPH.

THIS THUNDERSTORM SHOULD BE NEAR...6 MILES SOUTHWEST OF NORTHAMPTON
BY 310 PM EDT...MONTGOMERY AND 7 MILES NORTHEAST OF RUSSELL BY 320 PM
EDT...SOUTHAMPTON AND EASTHAMPTON BY 330 PM EDT...HOLYOKE AND 6 MILES
NORTHEAST OF WESTFIELD BY 350 PM EDT...AND WEST SPRINGFIELD AND
CHICOPEE BY 400 PM EDT.

BELK
Special weather statement, Aug 6, 3:07 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
307 PM EDT WED AUG 6 2008

MAZ002-003-008>011-061945-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN
FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
307 PM EDT WED AUG 6 2008

AT 305 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
40 MPH OR SMALL HAIL ALONG A LINE EXTENDING FROM 2 MILES SOUTHWEST
OF ROWE TO 3 MILES NORTHWEST OF EAST WINDSOR...OR ALONG A LINE
EXTENDING FROM 10 MILES EAST OF NORTH ADAMS TO 12 MILES EAST OF
PITTSFIELD...MOVING SOUTHEAST AT 31 MPH.

THESE THUNDERSTORMS SHOULD BE NEAR...
  BUCKLAND AND WORTHINGTON BY 320 PM EDT...
  SHELBURNE AND GOSHEN BY 330 PM EDT...
  DEERFIELD AND WILLIAMSBURG BY 340 PM EDT...
  AND WHATELY AND SUNDERLAND BY 350 PM EDT.

BELK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:42 PM EDTAreal Flood AdvisoryBOXFranklin, Hampden, Hampshire3 hr
Aug 5, 9:20 PM EDTFlash Flood WarningBOXHampden, Hampshire115 min
Aug 5, 11:18 PM EDTAreal Flood WarningBOXHampden, Hampshire3 hr
Aug 6, 4:11 AM EDTFlood WatchBOXHampden, Hampshire, Worcester6 hr
Aug 6, 1:05 PM EDTSpecial Marine WarningBOX55 min
Aug 6, 1:57 PM EDTSpecial Marine WarningBOX48 min
Aug 6, 4:06 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire54 min
Aug 6, 4:42 PM EDTAreal Flood AdvisoryBOXHampden93 min
Aug 6, 7:50 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester25 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.